Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 20, NWS El Paso, TX

July 8, 2013Grant County, Sierra County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jul 8, 2013, 5:35 PM MDT for Grant County, Sierra County, New Mexico. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2013, 5:35 PM MDT (23:35 UTC)
Expired
Jul 8, 2013, 11:30 PM MDT
In force
6 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

Counties Grant County, NM, Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 152 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 11.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2013-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2013-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-255 J/kg
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WGUS54 KEPZ 082335
FFWEPZ
NMC017-051-090530-
/O.NEW.KEPZ.FF.W.0020.130708T2335Z-130709T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
535 PM MDT MON JUL 8 2013

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN GRANT COUNTY IN SOUTHWEST NEW MEXICO...
  SOUTHWESTERN SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 1130 PM MDT

* AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
INDICATED   SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS 
THE   WARNED AREA. RAINFALL AMOUNTS IN PORTIONS OF THE SILVER BURN 
SCAN HAVE APPROACHED THREE QUARTERS OF AN INCH SINCE 4 PM. AREAS 
MOST AFFECTED AT THIS TIME APPEAR TO BE THE GALLINAS CANYON AND SECO 
CREEK BASINS. ADDITIONAL RAINFALL OF UP TO ANOTHER THREE QUARTERS OF 
AN INCH DURING THE NEXT THREE HOURS WILL LIKELY RESULT IN FLASH 
FLOOD CONDITIONS OVER AT LEAST A PORTION OF THE BURN REGION. 

* LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...
  CHISE...
  KINGSTON...
  IRON CREEK CAMPGROUND...
  ROCKY CANYON CAMPGROUND...
  BLACK CANYON CAMPGROUNDS...


PERSONS LOCATED BELOW A BURN SCAR REGION SHOULD PREPARE TO EVACUATE 
QUICKLY IF CONDITIONS WORSEN. REMEMBER FLOODING IN THE LOWER REACHES 
OF WARNED BASINS MAY OCCUR SEVERAL HOURS AFTER RAINFALL ENDS. 

LAT...LON 3326 10790 3333 10762 3323 10742 3278 10740
      3274 10756 3271 10786 3303 10804 3319 10804

$$

MACBLAIN
2 follow-up statements
535 
WGUS74 KEPZ 090232
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
832 PM MDT MON JUL 8 2013

NMC017-051-090530-
/O.CON.KEPZ.FF.W.0020.000000T0000Z-130709T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-SIERRA NM-
832 PM MDT MON JUL 8 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SIERRA AND
NORTHEASTERN GRANT COUNTIES UNTIL 1130 PM MDT...

* AT 830 PM MDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO 
INDICATE LIGHT TO OCCASIONALLY MODERATE RAIN OVER PORTIONS OF THE 
WARNED AREA. THE HIGHEST RAINFALL TOTALS IN THE WARNED AREA THUS FAR 
APPEAR TO BE AROUND AN INCH IN THE FAR EASTERN PORTIONS OF THE 
PALOMAS CREEK BASIN. FORTUNATELY MOST AREAS WITHIN THE SILVER BURN 
SCAR PERIMETER HAVE RECEIVED LESS THAN THREE-TENTHS OF AN INCH OF 
RAIN TO THIS POINT.

NEVERTHELESS...DUE TO UNKNOWN CONDITIONS OF VARIOUS DRAINAGES IN THE 
REGION AND DELAYED RESPONSES OF DOWNSTREAM PORTIONS OF THE BURN SCAR 
DRAINAGES...THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT FOR ITS 
DURATION.

LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...
  CHISE...
  KINGSTON...
  IRON CREEK CAMPGROUND...
  ROCKY CANYON CAMPGROUND...
  BLACK CANYON CAMPGROUNDS...

LAT...LON 3326 10790 3333 10762 3323 10742 3278 10740
      3274 10756 3271 10786 3303 10804 3319 10804

$$

MACBLAIN
905 
WGUS74 KEPZ 090236 CCA
FFSEPZ

FLASH FLOOD STATEMENT...CORRECTED ISSUE TIME
NATIONAL WEATHER SERVICE EL PASO TX
836 PM MDT MON JUL 8 2013

NMC017-051-090530-
/O.CON.KEPZ.FF.W.0020.000000T0000Z-130709T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-SIERRA NM-
836 PM MDT MON JUL 8 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SIERRA AND
NORTHEASTERN GRANT COUNTIES UNTIL 1130 PM MDT...

* AT 830 PM MDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO 
INDICATE LIGHT TO OCCASIONALLY MODERATE RAIN OVER PORTIONS OF THE 
WARNED AREA. THE HIGHEST RAINFALL TOTALS IN THE WARNED AREA THUS FAR 
APPEAR TO BE AROUND AN INCH IN THE FAR EASTERN PORTIONS OF THE 
PALOMAS CREEK BASIN. FORTUNATELY MOST AREAS WITHIN THE SILVER BURN 
SCAR PERIMETER HAVE RECEIVED LESS THAN THREE-TENTHS OF AN INCH OF 
RAIN TO THIS POINT.

NEVERTHELESS...DUE TO UNKNOWN CONDITIONS OF VARIOUS DRAINAGES IN THE 
REGION AND DELAYED RESPONSES OF DOWNSTREAM PORTIONS OF THE BURN SCAR 
DRAINAGES...THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT FOR ITS 
DURATION.

LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...
  CHISE...
  KINGSTON...
  IRON CREEK CAMPGROUND...
  ROCKY CANYON CAMPGROUND...
  BLACK CANYON CAMPGROUNDS...

LAT...LON 3326 10790 3333 10762 3323 10742 3278 10740
      3274 10756 3271 10786 3303 10804 3319 10804

$$

MACBLAIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:50 PM MDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 8, 2:50 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
250 PM MDT MON JUL 8 2013

.SYNOPSIS...
A LARGE AREA OF HIGH PRESSURE REMAINS OVER THE REGION. A LOW LEVEL
EASTERLY FLOW KEEP MOISTURE TRAPPED UNDER THIS HIGH...WHICH WILL
CONTINUE TO GENERATE ISOLATED TO SCATTERED THUNDERSTORMS WITH DAY
TIME HEATING FOR THE NEXT SEVERAL DAYS. RAIN CHANCES WILL BE
GREATER WEST OF THE RIO GRANDE. TEMPERATURES WILL REMAIN ABOVE
NORMAL FOR THE REMAINDER OF THE WEEK WITH LOWLANDS NEAR THE 100
DEGREE MARK. THUNDERSTORM COVERAGE WILL BECOME MORE ISOLATED AS
DEEPER MOISTURE SHIFTS MORE TO THE WEST.

&&

.DISCUSSION...
THE DOMINATE FEATURE IN OUR LOCAL WEATHER PATTERN REMAINS A STRONG
AREA OF HIGH PRESSURE ALOFT WHICH IS ROUGHLY CENTERED OVER THE
STATE. THIS DOME OF HIGH PRESSURE WILL NOT MOVE VERY MUCH OVER
THE NEXT SEVERAL DAYS. RESIDUAL MOISTURE TRAPPED UNDER THE HIGH
WILL HELP FUEL ISOLATED TO SCATTERED THUNDERSTORMS IN THE
AFTERNOON AND NIGHT TIME. BETTER COVERAGE OF RAINFALL WILL BE FOR
AREAS WEST OF DEMING AND UP IN THE GILA REGION WHICH IS CLOSER TO
DEEPER MOISTURE. A LOW LEVEL EASTERLY FLOW WILL INGEST DRIER
CONTINENTAL AIR OVER EASTERN PORTIONS OF THE FORECAST AREA...
LIMITING THUNDERSTORM POTENTIAL. TEMPERATURES WILL REMAIN ABOVE
NORMAL WITH THE LOWLANDS HOVERING NEAR THE 100 DEGREE MARK FOR THE
NEXT SEVERAL DAYS.

THE EASTERN GILA REGION NEAR THE SILVER FIRE BURN SCAR REMAINS
SENSITIVE TO FLASH FLOODING WITH EVEN MODERATE AMOUNTS OF RAIN
FALL CAUSING FLOODING IN CREEKS AND DRAINAGES. MOST OF THE RECENT
RAINS HAVE FALLEN WEST OF THE BLACK RANGE RIDGE LINE AND INTO THE
MIMBRES RIVER BASIN...RESULTING IN MORE FLASH FLOODING THERE.
EAST OF THE BLACK RANGE RIDGE LINE ARE DRAINAGES IN WESTERN SIERRA
COUNTY THAT FLOW INTO THE RIO GRANDE. THEY MAY STILL HAVE FLOODING
ISSUES IF MODERATE TO HEAVY RAINS DEVELOP THERE OVER THE NEXT
SEVERAL DAYS.

TOWARD THE END OF THE WEEK A SLIGHT SHIFT IN THE HIGH PRESSURE
RIDGE TO THE EAST AND AN EASTERLY WAVE MOVING ALONG THE SOUTHERN
FLANK OF THE HIGH WILL CAUSE THE DEEPER MOISTURE TO SHIFT MORE TO
THE WEST INTO SOUTHEASTERN ARIZONA. PORTIONS OF SOUTHWEST NEW
MEXICO WILL CONTINUE SEE SCATTERED SHOWERS AND THUNDERSTORMS WHILE
THE REST OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS BECOMES DRIER
WITH ONLY A FEW ISOLATED STORMS EXPECTED THROUGH NEXT WEEKEND.

&&

.AVIATION...VALID 09/00Z-10/00Z.
HIGH PRESSURE ALOFT CONTINUES OVER THE AREA THRU THE FCST PD.
EASTERLY FLOW AT SFC WILL CONTINUE MOISTURE SUPPLY AND TOGETHER WITH
SOME INSTABILITY WILL PROVIDE SCT MTN AND ISOLD LOWLAND SHWRS AND
TSTMS GENERALLY WEST OF RIO GRANDE FM 00Z-06Z AND AGAIN AFT 18Z.
FEW-SCT 080-100 SCT-BKN 100-150 AND SCT-BKN 200-250. BKN-OVC 040-060
OVC100 3SM IN +TSRA.

&&

.FIRE WEATHER...
BROAD UPPER HIGH OVER SOUTHERN U.S. WILL BECOME MORE FOCUSED OVER
THE FOUR CORNERS REGION BY WEDNESDAY AND THEN SLOWLY SHIFT EAST FOR
THE END OF THE WEEK. THIS WILL START TO PUSH SOME DRIER CONTINENTAL
AIR INTO THE EASTERN ZONES WITH MAIN THUNDERSTORM FOCUS BECOMING
MORE WEST OF THE DIVIDE BY MIDWEEK AND CONTINUE INTO THE WEEKEND
ALTHOUGH THUNDERSTORM CHANCES WILL CONTINUE TO DECREASE OVER WESTERN
ZONES BY WEEKS END.

AN EASTERLY WAVE WILL BE APPROACHING EARLY NEXT WEEK. THIS WAVE WILL
BRING AN INCREASE OF LOW LEVEL MOISTURE TO EASTERN ZONES ALONG WITH
THE CHANCE FOR THUNDERSTORMS. WINDS THROUGH MUCH OF THE PERIOD WILL
REMAIN UNDER 15 MPH FROM THE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 77  99  75  99  78 /  10  10  10  10  20
SIERRA BLANCA           71  96  73  97  72 /  10  10  10   0  10
LAS CRUCES              73  98  76  98  75 /  20  10  10  10  20
ALAMOGORDO              73  99  74  98  75 /  20  20  10  20  20
CLOUDCROFT              51  77  54  78  54 /  30  30  20  30  30
TRUTH OR CONSEQUENCES   71  98  74  96  73 /  20  10  20  20  30
SILVER CITY             66  92  68  90  67 /  30  20  30  20  30
DEMING                  72  99  72  98  73 /  20  10  20  10  30
LORDSBURG               73  96  72  96  74 /  40  20  30  20  30
WEST EL PASO METRO      79  98  79  99  80 /  20  10  10  10  20
DELL CITY               67  93  68  98  69 /  10  10  10  10  10
FORT HANCOCK            76 100  76 101  76 /  10  10  10  10  10
LOMA LINDA              66  96  68  91  69 /  10  10  10  10  10
FABENS                  76  99  74  98  76 /  10  10  10  10  10
SANTA TERESA            75  97  74  98  75 /  20  10  10  10  20
WHITE SANDS HQ          75  96  76  97  77 /  20  10  20  10  20
JORNADA RANGE           67  98  70  97  69 /  20  10  10  10  20
HATCH                   73  95  73  94  75 /  20  10  10  10  20
COLUMBUS                73  97  73  98  73 /  20  10  20  10  20
OROGRANDE               69  99  70  99  72 /  20  10  10  10  20
MAYHILL                 56  84  58  84  60 /  30  30  20  30  20
MESCALERO               55  87  57  87  57 /  30  30  20  30  30
TIMBERON                57  84  59  83  60 /  30  20  10  30  20
WINSTON                 61  90  61  87  61 /  40  30  30  30  40
HILLSBORO               68  94  70  92  69 /  30  20  30  20  30
SPACEPORT               68  97  71  96  72 /  20  10  20  10  20
LAKE ROBERTS            64  93  63  90  64 /  40  30  30  30  30
HURLEY                  68  93  68  91  68 /  30  20  30  20  30
CLIFF                   69 100  66  97  67 /  40  20  30  20  30
MULE CREEK              63  97  60  96  54 /  40  20  30  20  30
FAYWOOD                 69  92  68  92  70 /  30  20  30  20  30
ANIMAS                  70  98  71  97  70 /  30  20  30  20  30
HACHITA                 70  97  70  97  70 /  30  10  30  20  30
ANTELOPE WELLS          70  94  71  98  68 /  30  10  30  20  30
CLOVERDALE              67  89  68  92  67 /  30  20  30  20  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

04/26
Hazardous weather outlook, Jul 8, 11:18 AM MDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1118 AM MDT MON JUL 8 2013

NMZ401>417-TXZ418>424-091730-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1118 AM MDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OCCUR THIS
AFTERNOON AND TONIGHT. MOUNTAIN LOCATIONS WILL HAVE THE HIGHER
COVERAGE THIS AFTERNOON WITH LOWLANDS INCREASING IN ACTIVITY LATE
AFTERNOON AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING
PERIODS OF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS
UP TO 50 MPH. BURN SCAR AREAS WITHIN THE GILA REGION WILL
CONTINUE TO BE SENSITIVE TO EVEN MODERATE AMOUNTS OF RAINFALL WITH
A HIGH FLASH FLOOD POTENTIAL FOR EASTERN GRANT AND WESTERN SIERRA
COUNTIES NEAR THE SILVER FIRE BURN SCAR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
PERIOD WITH HIGHEST COVERAGE GENERALLY WEST OF DEMING. STORMS WILL
BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 45 MPH. HEAVY
RAINFALL WITH LOCALIZED FLOODING WILL ALSO BE POSSIBLE FROM THESE
SLOW MOVING STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR DAMAGE OR
FLOODING TO THIS OFFICE.

LUNDEEN

In the hours before

Special weather statement, Jul 8, 4:05 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
405 PM MDT MON JUL 8 2013

NMZ402-404-082245-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA
RIVER VALLEY NM-
405 PM MDT MON JUL 8 2013

...STRONG THUNDERSTORMS THREATENING NORTHERN HIDALGO AND CENTRAL
GRANT COUNTIES THROUGH 445 PM MDT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 16 MILES EAST OF LORDSBURG...MOVING NORTHWEST
AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF CENTRAL GRANT AND NORTHERN HIDALGO COUNTIES.

MACBLAIN
Special weather statement, Jul 8, 4:29 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
429 PM MDT MON JUL 8 2013

NMZ408-409-082330-
EASTERN BLACK RANGE FOOTHILLS NM-SIERRA COUNTY LAKES NM-
429 PM MDT MON JUL 8 2013

...STRONG THUNDERSTORMS THREATENING CENTRAL SIERRA COUNTY THROUGH 530
PM MDT...

AT 422 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES NORTHEAST OF TRUTH OR CONSEQUENCES...
MOVING WEST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  ENGLE...
  ELEPHANT BUTTE...
  CUCHILLO...
  ALAMOSA CANYON...
  ROCK HOUSE...
  NORTH MONTICELLO POINT...

BOATERS ON ELEPHANT BUTTE LAKE SHOULD BE AWARE OF POTENTIALLY
DANGEROUS WINDS AND WAVES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MACBLAIN
Special weather statement, Jul 8, 5:03 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
503 PM MDT MON JUL 8 2013

NMZ404-405-082345-
LOWLANDS OF THE BOOTHEEL NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY
NM-
503 PM MDT MON JUL 8 2013

...STRONG THUNDERSTORMS THREATENING WESTERN HIDALGO COUNTY THROUGH
545 PM MDT...

AT 452 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 19 MILES WEST OF LORDSBURG...MOVING WEST AT 10
MPH.

HAIL UP TO THREE-QUARTERS INCH IN DIAMETER AND WIND GUSTS UP TO 55
MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. PERSONS
TRAVELING ON I-10 NEAR THE ARIZONA BORDER SHOULD BE ALERT TO THE
POSSIBILITY OF LOW VISIBILITY IN BLOWING DUST AND HAIL ON THE
ROADWAY.

LOCATIONS IMPACTED INCLUDE...
  COTTON CITY...
  STEINS...
  ROAD FORKS...
  GRANITE GAP...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

MACBLAIN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:15 PM MDTAreal Flood AdvisoryEPZGrant2 hr
Jul 8, 3:33 PM MDTAreal Flood AdvisoryEPZGrant, Sierra117 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.